Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 18, 2017, 2:46 PM MDT. It took effect at Mar 18, 2017, 5:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2017, 2:46 PM MDT (20:46 UTC)
- In effect from
- Mar 18, 2017, 5:00 PM MDT
- Expired
- Mar 19, 2017, 3:26 AM MDT
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
528 WWUS75 KTFX 182046 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 246 PM MDT Sat Mar 18 2017 MTZ009-010-044-191315- /O.UPG.KTFX.HW.A.0004.170319T0000Z-170319T1200Z/ /O.NEW.KTFX.HW.W.0006.170318T2300Z-170319T1500Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- 246 PM MDT Sat Mar 18 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS EVENING UNTIL 9 AM MDT SUNDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect until 9 AM MDT Sunday. the High Wind Watch is no longer in effect. * Winds: Southwest to west at 20 to 30 mph sustained. Gusts up to 60 mph along the plains and up to 80 mph at favored locations along the Rocky Mountain Front. * Timing: Strong winds are expected to develop this evening with the passage of a Pacific cold front. The strong winds should then persist into early Sunday morning. * Impacts: Travel will be difficult, especially for high profile vehicles. Outdoor work will also be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ045-048-191315- /O.NEW.KTFX.HW.W.0006.170318T2300Z-170319T1500Z/ Liberty-Southern Rocky Mountain Front- 246 PM MDT Sat Mar 18 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS EVENING UNTIL 9 AM MDT SUNDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect until 9 AM MDT Sunday. * Winds: Southwest to west at 20 to 30 mph sustained. Gusts up to 60 mph along the plains and up to 80 mph at favored locations along the Rocky Mountain Front. * Timing: Strong winds are expected to develop this evening with the passage of a Pacific cold front. The strong winds should then persist into early Sunday morning. * Impacts: Travel will be difficult, especially for high profile vehicles. Outdoor work will also be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
2 follow-up statements
847 WWUS75 KTFX 182152 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 352 PM MDT Sat Mar 18 2017 MTZ009-010-044-045-048-191330- /O.CON.KTFX.HW.W.0006.170318T2300Z-170319T1500Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- Southern Rocky Mountain Front- 352 PM MDT Sat Mar 18 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY... * Winds: Southwest to West 20 to 30 mph. Gusts up to 60 mph over the plains, and up to 80 mph at favored locations along the Rocky Mountain Front. * Timing: Strong winds are expected to develop this evening with the passage of a Pacific cold front. The strong winds should then persist into early Sunday morning. * Impacts: Travel will be difficult, especially for high profile vehicles. Outdoor work will also be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
594 WWUS75 KTFX 190926 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 326 AM MDT Sun Mar 19 2017 MTZ009-010-044-045-048-191030- /O.CAN.KTFX.HW.W.0006.000000T0000Z-170319T1500Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- Southern Rocky Mountain Front- 326 AM MDT Sun Mar 19 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Great Falls has cancelled the High Wind Warning. The threat for high winds has diminished. Thus the high wind warning has been cancelled. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 18, 11:23 AM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Mar 18, 11:23 AM MDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1123 AM MDT Sat Mar 18 2017 UPDATED AVIATION .UPDATE... Forecast for rest of today is in good shape per latest trends in observations and model guidance. Our hydrological and high wind highlights also remain valid. Jaszka && .DISCUSSION... Today through Monday...An upper level ridge of high pressure will be over the region today, allowing for near/record breaking afternoon temperatures in many areas. Additionally, ample Pacific moisture will flow into the western mountains today, allowing for scattered showers along the divide. A Pacific cold front will move eastward through the region tonight. Strong winds are possible for a short time as the cold front moves through. Thus a high wind watch has been issued for the northern portion of the region for tonight. Temperatures will be cooler on Sunday behind the cold front, with scattered showers continuing over Southwest MT. For Sunday night into Monday, expect a rather cold Monday morning over North Central MT, while scattered rain/snow showers continue in Southwest MT. Snow accumulations of 3 to 6 inches will be possible in the mountains around Big Sky/West Yellowstone during this period...but mainly for elevations above 7000 feet. Otherwise, afternoon temperatures will continue the cooling trend into Monday. Brusda Monday Night through Saturday...The models remain in fairly good agreement in the extended period with what will likely be a very progressive pattern. Within this pattern, several shortwaves are expected to traverse the area. However, it still looks like the main storm track will remain south/east of the area. Temperatures look to be near to above normal for most of the week, then potentially followed up by a cooling trend by next weekend. This pattern does not appear to favor any significant wind events at this time with the main jet stream remaining south/east of the area. The best chance of seeing a bit more widespread precipitation may come WED/THU. During this time, the models suggest a SFC low may track northeast through SE Montana which could favor areas from Bozeman to Lewistown and points east. Right now, the general consensus is a weaker system with lighter precip amounts (and mostly rain at lower elevations). Something to watch in coming days, though, as a stronger/deeper system could mean heavier precip amounts, especially in that Bozeman to Lewistown area, with a greater potential for snow at lower elevations. For the plains of north-central Montana, this pattern continues to look like a drier one, but each passing shortwave may bring at least a low chance for showers. Of note, the models this morning continue to suggest enough instability for some thunder mid-week, but confidence remains too low to include in the forecast for now. In the mountains, precip may be enhanced at times next week with the moist W/SW flow aloft and is where the highest precip totals are expected. Martin && .AVIATION... Updated 1723Z Southwesterly to westerly flow aloft and VFR should prevail through the period. A disturbance aloft and associated surface cool front should sweep E'ward across the area between roughly 00Z and 12Z/Sun. Scattered showers and periods of mountain obscuration are expected along the Rocky Mountain Front and SW MT mountains. Some rain showers may impact the terminals with the frontal passage, but confidence is low. Gusty southwesterly to westerly surface winds are expected along and near the Rocky Mountain Front, especially between 00Z and 12Z/Sun. This includes KCTB. Jaszka && .HYDROLOGY... 400 AM Update. Flood highlights from last night continue and are unchanged. Hill/Blaine counties seem to be most impacted right now, with minor flooding occurring from snowmelt in southern Canada and the water flowing southward into the Milk River basin. Otherwise, the main concern today will be near record highs. There is the potential for flooding to quickly develop late this afternoon/early this evening for small streams and creeks that flow out of the mountains because of the warm temperatures. However, a Pacific cold front will move through the region late tonight, slowing down/diminishing the flood threat on Sunday morning. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 72 38 52 25 / 0 10 0 0 CTB 64 31 44 20 / 10 10 0 0 HLN 69 39 54 31 / 0 10 0 10 BZN 70 41 57 33 / 0 20 20 30 WEY 51 35 44 32 / 10 70 90 40 DLN 66 40 57 33 / 0 10 10 20 HVR 70 37 51 24 / 0 10 0 0 LWT 72 38 48 26 / 0 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Flood advisory until 230 PM Today for a portion of Hill...Blaine counties. Flood Watch through Sunday morning Blaine...Hill. Flood Watch from Noon MDT today through Sunday morning Judith Basin...Meagher...Beaverhead. High Wind Watch from this evening through late tonight Eastern Glacier...Northern Rocky Mountain Front...Toole. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:58 AM MDT | High Wind Watch | TFX | 11 hr |
Nearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.